MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC MICRO-INTRODUCER KITS; INTORDUCER, CATHETER

VASCULAR SOLUTIONS LLC MICRO-INTRODUCER KITS; INTORDUCER, CATHETER
Model Number 7208V
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).An investigation has been opened to review historical data and risk documentation.A follow up report will be submitted after investigation.
 
Event or Problem Description
It was reported that: during access by the physician, he was unable to advance the wire into the vessel to a depth he wanted.He attempted to remove the wire while the needle was still in place and encountered difficulty removing the wire.He increased the amount of force to remove the wire and noticed the wire was ""unraveled"".Fluoroscopy revealed a small piece of the wire tip in the wall of the vessel.Angiogram revealed normal flow in the vessel.The procedure was completed using a mik with a stiffen dilator.Patient was reported as fine post procedure.Additional information has been requested from the account.A follow up report will be submitted on receipt of this information.
 
Additional Manufacturer Narrative
(b)(4).There was no product returned for this complaint.No returned product evaluation could be completed.A dhr review was completed by the supplier.All process steps were followed correctly.Case details were reviewed.Physician was unable to advance the wire into the vessel to its correct depth.He tried to remove the wire with the needle in place and encountered difficulty removing the wire.Physician noted the wire unravelled.A small piece of the wire was left in the vessel wall.No unit was returned to vsi/teleflex for evaluation.It is unknown if any other damages aside from separation were present.Additional information was requested.A response was received.No difficulty noted in accessing the vessel.Vessel was not calcified.Remainder of the device was discarded.Fluoroscopic pictures were shared.The piece was observed to be outside of the vessel likely in the subcutaneous tissue.Patient condition is fine.No medical intervention was employed.The damages are likely to have occurred during use in the procedure when operated against resistance.Per ifu states the following warning and precaution - never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel perforation.- do not withdraw the guidewire through the needle.If necessary, remove both the needle and guidewire as a unit to prevent the needle from damaging or shearing the guidewire.Per the intake information, customer removed the wire with intact needle.It is likely that the bevel of the needle could have interacted with the coil of the wire leading it to break.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.
 
Event or Problem Description

Brand Name
MICRO-INTRODUCER KITS
Common Device Name
INTORDUCER, CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16944354
Report Number2134812-2023-00021
Device Sequence Number13993639
Product Code DYB
UDI-Device Identifier10841156107260
UDI-Public10841156107260
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2025
Device Model Number7208V
Device Catalogue Number7208V
Device Lot Number73K2200695
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient Age79 YR
Patient SexFemale
Patient Weight56 KG